Alert archive / Massachusetts / Wind Chill Advisories in 2009
Wind Chill Advisory 5, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Dec 29, 2009, 9:29 AM EST for 4 counties in Massachusetts. It took effect at Dec 29, 2009, 1:00 PM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2009, 9:29 AM EST (14:29 UTC)
- In effect from
- Dec 29, 2009, 1:00 PM EST
- Expired
- Dec 30, 2009, 5:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Boston/Norton, MA
Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 117 km from the middle of the area, began a volume at 14:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KBOX 291429 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 929 AM EST TUE DEC 29 2009 ...DANGEROUSLY COLD WIND CHILLS EXPECTED THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF THE INTERIOR HIGHER TERRAIN... MAZ002-004-008-009-012-292230- /O.NEW.KBOX.WC.Y.0005.091229T1800Z-091230T1000Z/ WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER 929 AM EST TUE DEC 29 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY. A BITTERLY COLD AIR MASS COMBINED WITH STRONG WINDS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS THIS AFTERNOON AND INTO TONIGHT. WIND CHILL VALUES ARE EXPECTED TO DROP TO BETWEEN 15 AND 20 BELOW ZERO THIS AFTERNOON AND CONTINUE INTO TONIGHT ACROSS PORTIONS OF THE INTERIOR HIGH TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FRANK
4 follow-up statements
000 WWUS41 KBOX 292034 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 334 PM EST TUE DEC 29 2009 ...DANGEROUSLY COLD WIND CHILLS ARE EXPECTED TONIGHT ACROSS PORTIONS OF THE INTERIOR HIGHER TERRAIN... MAZ002-004-008-009-012-300445- /O.CON.KBOX.WC.Y.0005.000000T0000Z-091230T1000Z/ WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER 334 PM EST TUE DEC 29 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. THIS WIND CHILL ADVISORY IS FOR THE EAST SLOPES OF THE BERKSHIRES AND THE WORCESTER HILLS IN MASSACHUSETTS. A BITTERLY COLD AIR MASS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS TONIGHT. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL WELL DOWN INTO THE SINGLE DIGITS. THESE VALUES COMBINED WITH THE WINDS WILL RESULT IN WIND CHILL VALUES DROPPING TO BETWEEN 15 AND 20 BELOW ZERO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ FRANK
000 WWUS41 KBOX 300446 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1146 PM EST TUE DEC 29 2009 ...DANGEROUSLY COLD WIND CHILLS ARE EXPECTED TONIGHT ACROSS PORTIONS OF THE INTERIOR HIGHER TERRAIN... MAZ002-004-008-009-012-301000- /O.CON.KBOX.WC.Y.0005.000000T0000Z-091230T1000Z/ WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER 1146 PM EST TUE DEC 29 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. THIS WIND CHILL ADVISORY IS FOR THE EAST SLOPES OF THE BERKSHIRES AND THE WORCESTER HILLS IN MASSACHUSETTS. A BITTERLY COLD AIR MASS WILL RESULT IN DANGEROUSLY COLD WIND CHILLS TONIGHT. OVERNIGHT LOW TEMPERATURES ARE EXPECTED TO FALL WELL DOWN INTO THE SINGLE DIGITS. THESE VALUES COMBINED WITH THE WINDS WILL RESULT IN WIND CHILL VALUES DROPPING TO BETWEEN 15 AND 20 BELOW ZERO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$
000 WWUS41 KBOX 300811 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 311 AM EST WED DEC 30 2009 MAZ002-004-008-009-012-300915- /O.CAN.KBOX.WC.Y.0005.000000T0000Z-091230T1000Z/ WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER 311 AM EST WED DEC 30 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND CHILL ADVISORY. WEST TO NORTHWEST WINDS HAVE DIMINISHED ACROSS WORCESTER COUNTY AND THE EASTERN SLOPES OF THE BERKSHIRES THROUGH THE EARLY MORNING HOURS. EVEN WITH LIGHT WINDS...THE VERY COLD TEMPERATURES AS LOW AS 10 BELOW ZERO MAINLY ACROSS THE HIGHER TERRAIN THROUGH 9 AM. $$
000 WWUS41 KBOX 300813 CCA WSWBOX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TAUNTON MA 312 AM EST WED DEC 30 2009 MAZ002-004-008-009-012-300915- /O.COR.KBOX.WC.Y.0005.000000T0000Z-091230T1000Z/ WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- INCLUDING THE CITIES OF...CHARLEMONT...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...MILFORD...WORCESTER 312 AM EST WED DEC 30 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE WIND CHILL ADVISORY. WEST TO NORTHWEST WINDS HAVE DIMINISHED ACROSS WORCESTER COUNTY AND THE EASTERN SLOPES OF THE BERKSHIRES THROUGH THE EARLY MORNING HOURS. EVEN WITH LIGHTER WINDS...THE VERY COLD TEMPERATURES WILL STILL CREATE WIND CHILL READINGS AS LOW AS 10 BELOW ZERO MAINLY ACROSS THE HIGHER TERRAIN THROUGH 9 AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Dec 29, 5:30 AM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Dec 29, 5:30 AM EST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
530 AM EST TUE DEC 29 2009
.SYNOPSIS...
A STRONG COLD FRONT IS CROSSING SOUTHERN NEW ENGLAND EARLY TODAY
WITH SCATTERED DUSTINGS OF SNOW SHOWERS...AND FOLLOWED BY FALLING
DAYTIME TEMPERATURES...GUSTY WINDS NORTHWEST WINDS TO 45 MPH WITH
NEAR ZERO WIND CHILL BY AFTERNOON. FAIR WEATHER HIGH PRES MOVES TO
THE MID ATLC COAST LATE TOMORROW WITH THE WIND DRIVEN COLD EASING.
GULF COAST LOW PRES BEGINS AFFECTING THE AREA LATE THU AND BECOMES A
STRONG STORM ALONG THE NEW ENGLAND COAST LATE FRI INTO SAT WITH SNOW
AND/OR RAIN AND A PERIOD OF STRONG WIND.
&&
.NEAR TERM /UNTIL NOON TODAY/...
A SECONDARY COLD FRONT WILL BRING MUCH COLDER AIR INTO THE REGION
FROM THE WEST THIS MORNING. AS THIS FRONT MOVES THRU SOUTHERN NEW
ENGLAND THERE WILL BE BANDS OF BRIEF 1 MI SNOW SHOWERS DUSTING
SFCS. WITH TOTAL TOTAL INDICES AROUND 50 INDICATING INSTABILITY
PRIMARILY NORTH OF ROUTE 2 AND BUFKIT SOUNDINGS SHOWING ENOUGH
MOISTURE IN THE LOW LEVELS...A ISOLATED MDT TO HEAVY SNOW SQUALL OR
TWO IS NOT OUT OF THE QUESTION IN SOUTHERN NEW HAMPSHIRE AND NORTHERN
MASS. WHERE THESE OCCUR...A QUICK HALF INCH OF SNOW COULD FALL IN
VERY LOCALIZED AREAS CREATING SLIPPERY ROADS. HAVE INCREASED POPS
SLIGHTLY TO MOSTLY CHANCE WITH HIGHER POPS NORTH OF ROUTE 2. THIS
ACTIVITY SHOULD COME TO AN END BY NOON.
WITH THIS COLD AIRMASS MOVING INTO THE AREA...HIGH TEMPERATURES FOR
THE DAY WILL LIKELY OCCUR SHORTLY AFTER SUNRISE. TEMPS WILL FALL
QUICKLY DURING THE MID MORNING HOURS...DROPPING INTO THE TEENS
INLAND TO THE MID 20S COASTAL BY NOON.
WINDS WILL PICK UP AS THE FRONT MOVES THROUGH. ALONG AND BEHIND THE
FRONT...OBSERVATIONS ARE INDICATING WINDS GUSTING TO 30 KTS AND SOME
LOCATIONS TO NEAR 40 KTS. BUFKIT SOUNDINGS HAVE WINDS 35 TO 45 KTS
MIXING DOWN ACROSS MUCH OF SOUTHERN NEW ENGLAND. THEREFORE...HAVE
ISSUED A WIND ADVISORY FOR ALL OF SOUTHERN NEW ENGLAND. MAY BE
MARGINAL IN A FEW LOCATIONS BUT FEEL CONFIDENT THAT THE CAPE AND
ISLANDS AS WELL AS ANY OF THE HIGHER ELEVATION LOCATIONS WILL HIT
ADVISORY CRITERIA.
WITH STRONG WINDS AND TEMPERATURES IN THE TEENS TO MID 20S...WIND
CHILLS WILL BE A CONCERN. WIND CHILLS IN MOST LOCATIONS WILL BE IN
THE SINGLE DIGITS ON EITHER SIDE OF ZERO BY NOON TODAY. WIND CHILLS
IN THE HIGHER TERRAIN OF THE MONADNOCKS AND THE EAST SLOPES OF THE
BERKS WILL BE COOLER INTO THE -10 TO -15 DEGREE RANGE. WIND CHILLS
BELOW -15 WILL BE VERY LOCALIZED BUT MAY OCCUR...PARTICULARLY IN THE
HIGHER TERRAIN OF NORTHWEST FRANKLIN COUNTY.
&&
.SHORT TERM /NOON TODAY THROUGH 6 PM WEDNESDAY/...
STRONG COLD ADVECTION CONTINUES WITH TEMPERATURES DROPPING STEADILY
THROUGH THE DAY WITH READINGS MAINLY IN THE TEENS BY SUNSET. THE
WINDS /DISCUSSED ABOVE/ WILL CONTINUE THROUGH THE AFTERNOON...
DIMINISHING BELOW ADVISORY CRITERIA DURING THE EVENING HOURS.
DESPITE THIS DECREASE IN SPEED...25 TO 35 MPH WINDS WILL KEEP THOSE
WIND CHILLS IN THE NEGATIVE SINGLE DIGITS THROUGH THE NIGHT.
AGAIN...COLDER WIND CHILLS ARE EXPECTED IN THE HIGHER TERRAIN AND
THE DAY SHIFT MAY OPT TO ISSUE A WIND CHILL ADVISORY FOR THOSE
LOCATIONS. AT THIS POINT...FEEL ITS TOO MARGINAL AND LOCALIZED TO
WARRANT AN ADVISORY.
WE EXPECT OCEAN EFFECT SNOW SHOWERS/FLURRIES TO OCCUR THIS AFTERNOON
AND EVENING. AT THIS TIME...THIS IS EXPECTED TO OCCUR JUST EAST OF
THE CAPE...SO WE HAVE KEPT THE POPS OVER THE OCEAN. HOWEVER... IT
IS POSSIBLE THAT SLIGHT CHANGES IN THE WIND DIRECTION AND AVAILABLE
MOISTURE WILL ALLOW SOME OF THIS ACTIVITY TO AFFECT THE OUTER CAPE.
WILL HAVE TO KEEP AN EYE ON THAT THROUGH THE DAY.
WEDNESDAY WILL BE A COLD...DRY DAY. HOWEVER...WINDS WILL HAVE
DIMINISHED WITH THE EASING OF THE COLD AIR ADVECTION. SO WHILE
HIGHS WILL BE SIMILAR TO TODAYS...IT WILL NOT FEEL QUITE AS COLD AS
IT WILL TODAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
SHORT PERIODS OF INTENSE WX IN SNE AS A STRONG BLOCK EVOLVES OVER N
AMERICA DURING THE NEXT WEEK.
THE SHOT OF COLD THIS MORNING SOMETIMES PRECEDES A STRONG COASTAL AND
ODDS CONTINUE TO FAVOR STRONG STORM DEVELOPMENT ALONG THE SNE COAST
FRI INTO SAT. BIGGEST QPF TO OUR NORTH BUT STILL AN IMPORTANT EVENT
HERE FOR NY EVE AND AND THE FIRST DAY OF THE NY YEAR.
THE 00Z AND 06Z NAM AND SREF CONTINUE TO PLAY DOWN ANY PRECEDING
RECEDING HIGH WAA EVENT FOR THU AND ARE NOT IN THE UK/GFS/GEFS AND
LESSER INTENSE ECMWF CAMP FOR FRI INTO SAT. THE NAM IS AN IMPROVED
MODEL IN THE LAST YEAR BUT IN MY DECISION OPINION STILL IS LESS
ACCURATE THAN THE GFS BEYOND 48 OR 60 HOURS IN SYNOPTIC SCALE LOW
PRES DEVELOPMENT. AM EXPECTING THE NAM TO LATCH ONTO THURSDAY EVENT
WITHIN THE NEXT CYCLE OR 2.
THAT MEANS...THE NAM WAS ONLY 50 50 BLENDED WITH THE GFS WED NIGHT.
THEREAFTER...USED ONLY THE 00Z/29 GFS MOS BLENDED WITH THE 4PM EST
MONDAY KBOX OFFICIAL FCST. THIS INCLUDES PARTIAL THICKNESSES FOR
SNOW/ICE/R DETERMINATION.
THE DAILIES...
WEDNESDAY NIGHT...SOME MODERATION IN TEMPERATURE CAN BE EXPECTED DUE
TO IC. LOW TEMPERATURES WEDNESDAY NIGHT WILL NOT BE AS COLD AS
TUESDAY NIGHTS LOWS AS BOUNDARY LAYER TEMPERATURES WARM AND HIGH
CLOUDS BEGIN TO INCREASE. FLURRIES MAY BREAK OUT ALONG THE SOUTH
COAST TOWARD DAWN THURSDAY PER ECMWF PERSISTENT QPF SIGNAL IN THE
DEVELOPING WAA PATTERN.
THURSDAY NIGHT THROUGH SATURDAY...A SIGNIFICANT PRECIPITATION EVENT
EXPECTED FOR AT LEAST A PORTION OF THE AREA.
THURSDAY...THE INITIAL WAVE OF LOW PRESSURE IS EXPECTED TO TRACK
NORTHEAST THURSDAY NIGHT. THIS WILL SPREAD PRECIPITATION ACROSS MOST
OF THE AREA THU OR THU NIGHT. USED THE 00Z GFS AND GEFS POPS TO GO
AHEAD WITH A PERIOD OF WAA SNOW BEHIND THE RECEDING HIGH. AMOUNTS
UNDER 3 INCHES WITH COASTAL BL TEMPS AND WARMER SFCS EXPECTED TO
RESULT IN SNOW MELTING ON PAVEMENT I95 CORRIDOR SOUTHEASTWARD. 06Z
HPC WWD IN AGREEMENT.
THU NIGHT - FRI NIGHT...00Z GEFS...GFS AND UKMET ARE BOMBING THE SRN
STREAMER WHICH PHASES WITH THE POLAR JET NEAR THE MA OR NH COAST.
HAVE RELIED ON 00Z GFS OP RUN AND THE ASSOCIATED MOS GUIDE QPF...AND
BLENDED THIS EXTREME MEMBER OF THE GFS WITH THE PREV KBOX PARTIAL
THICKNESSES. SNOW TOOLS WERE RUN CONSERVATIVELY.
SO MANY UNCERTAINTIES REGARDING BEST PLACEMENT OF QPF/ TEMP PROFILES.
SUGGEST REMAIN CLOSELY ABREAST OF MODEL DEVELOPMENTS AND EVENTUAL
CONSENSUS FOR EVOLUTION OF A POWERHOUSE STORM THAT MAY RESULT IN 6
PLUS INCH SNOWS IN SNH AND NRN MASS AS WELL AS 50 KNOT NW WIND GUSTS
FOR A SHORT TIME EARLY SAT ALONG WITH ASSOCIATED BLOWING AND DRIFTING.
THE 4 AM FCST IS RELATIVELY CONSERVATIVE WITH POPS BOOSTED PER THE
GEFS POPS AND GEFS MEAN QPF SUGGESTIONS.
OUR MID SHIFT SNOW OUTLOOK...SUBJECT TO SUBSTANTIAL CHANGE...THRU
O0Z SAT...AND INCLUSIVE OF THURSDAYS SNOW HAVE 1 TO 4 INCHES N CT...NW
RI AND INTERIOR E MA WITH 3 TO 7 INCHES ELSEWHERE...EXCEPT ESSENTIALLY
NIL ALONG THE E MA COAST.
BETWEEN 00Z SAT AND 00Z SUNDAY WE HAVE FCST A GENERAL .5 TO 2 INCH
ADDITIONAL SNOWFALL THRUOUT SNE EXCEPT POSSIBLE ADDED ACCUMS OF 3 TO
6 INCHES IN S NH AND NORTHCENTRAL-NE MASS.
ALL INTERESTS IN S NH AND NRN MASS SHOULD BE MONITORING LATER FCSTS
FOR A POSSIBLE HEAVY SNOW/HIGH WIND EVENT FRI INTO SAT.
LITTLE OR NO CHANGE TO THE 4PM MONDAY FCST FOR THE PERIOD SAT-MON
SINCE THERE IS CONSIDERABLE DISPARITY BETWEEN THE MANY MODEL MEMBERS.
CONSERVATIVE APPROACH IS BEST PRACTICE ATTM THO WE NOTED THE HINTS
OF LARGE TROWAL SWWD PUSH AND DECENT SNOWS SPREADING SWD.
FOR NOW...HAVE CHC OF SNOW SHOWERS IN THE FORECAST FOR SATURDAY AND
SUNDAY...AS WRAPAROUND MOISTURE FROM THE DEVELOPING LOW WILL IMPACT
THE AREA AND THE UPPER LEVEL TROUGH WILL BE ALSO BE CENTERED OVER THE
REGION PROVIDING SOME ADDITIONAL INSTABILITY AS WELL.
&&
.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
06Z-15Z TODAY...VFR CONDITIONS WILL BE PREDOMINANT THROUGH MOST OF
THE PERIOD WITH SFC WNW WIND GUSTS 25 TO 35 KT. ARCTIC FRONT CROSSES
SOUTHERN NEW ENGLAND DURING THIS TIME FRAME WITH A 1 TO 2 HOUR PERIOD
OF MVFR CIGS AND VSBYS IN SCATTERED SNOW SHOWERS. THERE IS A CHANCE
OF A BRIEF PERIOD /UP TO ABOUT HALF AN HOUR/ OF IFR CIGS AND VSBYS IN
ISOLD SNOW SQUALLS. IN ADDITION...NW WINDS COULD GUST TO 40 KTS AS
THE FRONT MOVES THROUGH.
REMAINDER OF TODAY...BECOMING VFR NEARLY ALL AREAS THIS AFTERNOON
EXCEPT MVFR CIGS POSSIBLY LINGERING PVC-CQX...WITH OCEAN EFFECT SNOW
SHOWERS JUST OFFSHORE. NW SFC WIND GUSTS 35 TO 40 KT TUE AFTERNOON
WITH WIDESPREAD MECHANICAL TURBULENCE.
FOR BOS...TUE WIND DIRECTION EXPECTED TO BE 300 DEGREES AFT 15Z.
GUSTS 35-40 KT THRU THE AFTN.
TUESDAY NIGHT...VFR. NW SURFACE WINDS GUST TO 35 KT DURING THE
EVENING...THEN DIMINISHING OVERNIGHT.
WEDNESDAY...VFR.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT...VFR.
THURSDAY...VFR...LOW TO MODERATE CONFIDENCE MVFR CEILINGS AND VSBYS
DEVELOPING WITH SNOW INTERIOR AND RAIN S COAST IN THE AFTN.
THURSDAY NIGHT - FRIDAY NIGHT...HIGH CONFIDENCE PERIODS OF IFR CONDS IN
PERIODS OF SNOW AND RAIN...TERMINAL DEPENDENT. LOW TO MODERATE CONFIDENCE
E-NE WINDS GUST UP TO 30 KT ALONG COASTAL TERMINALS FRIDAY MORNING.
SAT...VFR FLURRIES WITH WNW WIND GUSTS 30-40KTS.
&&
.MARINE...
TODAY...VERY STRONG COLD ADVECTION WILL YIELD EXCELLENT MIXING OVER
THE RELATIVELY MILD OCEAN. THEREFORE...HIGH CONFIDENCE IN STRONG GALE
FORCE WIND GUSTS OF 40 KNOTS. IN FACT...MAY SEE WIND GUSTS UP TO 45
KNOTS DEVELOP DURING THE LATE AFTERNOON. IN ADDITION...AREAS OF
FREEZING SPRAY ARE EXPECTED TO DEVELOP...PARTICULARLY THIS AFTERNOON.
TUESDAY NIGHT...GALES ALL WATERS. NW WIND GUSTS TO 40 KT. LIGHT
FREEZING SPRAY.
WEDNESDAY...GALES DIMINISHING TO SMALL CRAFT ADVISORIES IN THE MORNING.
LIGHT FREEZING SPRAY.
OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...
WEDNESDAY NIGHT AND THURSDAY...THE QUIET TIME TO BE OUT WITH ANY
LEFTOVER SCA SEAS QUICKLY SUBSIDING TO NO HEADLINES.
THURSDAY NIGHT AND FRIDAY...SMALL CRAFT ADVISORY CONDITIONS AS LOW
PRESSURE TRACKS NORTHEAST UP THE COAST. E GALES POSSIBLE FOR A SHORT TIME
BUT LOW CONFIDENCE AS THIS WILL DEPEND ON THE INTENSIFICATION AND
TRACK OF COASTAL LOW PRESSURE.
SAT...MODERATE CONFIDENCE STRONG WLY GALE WITH LOW PROB A SHORT
PERIOD OF 50 KNOT STORM FORCE WIND GUSTS IN THE MORNING.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES ARE EXPECTED TO BE HIGH FOR THE FRIDAY MORNING
THROUGH EARLY SATURDAY TIMEFRAME. BOSTON HARBOR MLLW 11.9 TO 12.0
DURING THE TIMES OF HIGH TIDES EACH MORNING. FORECASTING INCREASING
E TO NE WINDS WHICH MAY GUST TO 30 KT OR MORE...BUILDING SURF TO 8 TO
13 FEET AND A POTENTIAL STORM SURGE. A WIDESPREAD MINOR COASTAL FLOOD
EVENT APPEARS TO BE A GOOD BET ALONG THE COAST...PARTICULARLY THE
NE MASS COAST AS NE TO E FLOW PREVAILS. THERE IS CHANCE OF MODERATE
COASTAL FLOODING...PARTICULARLY IF THE LOW SLOWS ITS FORWARD PROGRESS
MORE CONSIDERABLY ACROSS THE IMMEDIATE COASTAL WATERS.
WE ARE ANTICIPATING BOSTON AT LEAST .5 TO 1 FT SURGE ALL ALONG THE
COAST FRI MORNING WITH BOSTON STORM TIDE NEAR 13 FT...EVEN PVD COULD
BE 7 FT OR MORE....JUST BLO FS...ON A N WIND.
A HIGHER SURGE IS POSSIBLE FRI NIGHT BUT AN OFFSHORE STRONG WLY FLOW
WITH LOWER ASTRO TIDE SHOULD KEEP THE STORM TIDE ABOUT 1 FOOT LOWER
THAN THAT OF THE FIR MORNING HIGH TIDE CYCLE.
FOR NOW WILL CONTINUE TO ASSESS IN LATER MODEL RUNS...AS THERE IS
STILL UNCERTAINTY REGARDING THE TRACK AND INTENSIFICATION OF LOW
PRESSURE.
&&
.CLIMATE...
RERAN THE CLIMATE AT 430 AM TO ADD THE RECENTLY ARRIVING ORH SNOWFALL
INFO FOR YDY.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR MAZ002>021-026.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR MAZ022>024.
NH...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR RIZ001>008.
MARINE...GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR ANZ231>235-237-250-
251-254>256.
GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ230-236.
&&
SYNOPSIS...DRAG/RLG
NEAR TERM...RLG 530A
SHORT TERM...RLG
LONG TERM...DRAG 530A
AVIATION...DRAG/RLG 530A
MARINE...DRAG/RLG
TIDES/COASTAL FLOODING...DRAG 530A
CLIMATE...DRAGHazardous weather outlook, Dec 29, 9:29 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 929 AM EST TUE DEC 29 2009 CTZ002>004-MAZ003-005-006-010-011-013-014-017-018-020-021-026-NHZ011- 012-015-RIZ001>008-301430- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 929 AM EST TUE DEC 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COASTAL STORM WILL AFFECT SOUTHERN NEW ENGLAND THURSDAY NIGHT THROUGH SATURDAY AND ALL INTERESTS WITH TRAVEL PLANS AS WELL AS SNOW REMOVAL OR HIGH WIND CONCERNS SHOULD MONITOR LATER FORECASTS. THIS STORM HAS POTENTIAL TO DUMP SUBSTANTIAL SNOWFALL OVER A PORTION OF THE REGION....ESPECIALLY NORTHERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. THERE IS ALSO SOME POTENTIAL OF URBAN POOR DRAINAGE FLOODING ON PARTS OF THE COAST FROM RAIN. DAMAGING WESTERLY WIND GUSTS ARE A LOW PROBABILITY THREAT LATE FRIDAY NIGHT AND IF HEAVY SNOW OCCURS...WOULD ALSO RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ002-004-008-009-012-301430- WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-SOUTHERN WORCESTER MA- 929 AM EST TUE DEC 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COASTAL STORM WILL AFFECT SOUTHERN NEW ENGLAND THURSDAY NIGHT THROUGH SATURDAY AND ALL INTERESTS WITH TRAVEL PLANS AS WELL AS SNOW REMOVAL OR HIGH WIND CONCERNS SHOULD MONITOR LATER FORECASTS. THIS STORM HAS POTENTIAL TO DUMP SUBSTANTIAL SNOWFALL OVER A PORTION OF THE REGION....ESPECIALLY NORTHERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. THERE IS ALSO SOME POTENTIAL OF URBAN POOR DRAINAGE FLOODING ON PARTS OF THE COAST FROM RAIN. DAMAGING WESTERLY WIND GUSTS ARE A LOW PROBABILITY THREAT LATE FRIDAY NIGHT AND IF HEAVY SNOW OCCURS...WOULD ALSO RESULT IN CONSIDERABLE BLOWING AND DRIFTING OF SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ023-301430- DUKES MA- 929 AM EST TUE DEC 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COASTAL STORM WILL AFFECT SOUTHERN NEW ENGLAND THURSDAY NIGHT THROUGH SATURDAY. THERE IS ALSO SOME POTENTIAL OF URBAN POOR DRAINAGE FLOODING IN PARTS OF THE COAST FROM RAIN FRIDAY AND POSSIBLY A SMALL ACCUMULATION OF SNOW FRIDAY NIGHT OR EARLY SATURDAY. IT WILL ALSO HAVE THE POTENTIAL OF CAUSING COASTAL FLOODING... ESPECIALLY ALONG THE NORTHEAST MASSACHUSETTS COAST. THERE IS A LOW PROBABILITY OF DAMAGING WESTERLY WIND GUSTS EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-250-251-254>256-301430- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 929 AM EST TUE DEC 29 2009 ...GALE WARNING IN EFFECT UNTIL 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT TO PERHAPS MODERATE FREEZING SPRAY IS POSSIBLE EARLY WEDNESDAY. A BRIEF EASTERLY GALE IS POSSIBLE FRIDAY. THERE IS A HIGH PROBABILITY OF A STRONG WESTERLY GALE SATURDAY... POSSIBLY A FEW HOURS OF 50 KNOT WESTERLY STORM FORCE GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-301430- BOSTON HARBOR-NARRAGANSETT BAY- 929 AM EST TUE DEC 29 2009 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FREEZING SPRAY IS POSSIBLE EARLY WEDNESDAY. THERE IS A HIGH PROBABILITY OF A STRONG WESTERLY GALE SATURDAY WITH A LOW PROBABILITY OF NEAR 50 KNOT WESTERLY STORM FORCE GUSTS IN THE MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015-016-019-301430- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA- 929 AM EST TUE DEC 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COASTAL STORM WILL AFFECT SOUTHERN NEW ENGLAND THURSDAY NIGHT THROUGH SATURDAY. THIS STORM WILL BRING A POTENTIAL FOR SIGNIFICANT PRECIPITATION. URBAN AND POOR DRAINAGE STREET FLOODING WILL BE POSSIBLE. THERE IS A HIGH PROBABILITY OF MINOR COASTAL FLOODING DURING THE FRIDAY MORNING HIGH TIDE CYCLE. THERE IS A LESSER CHANCE OF MODERATE COASTAL FLOODING. ADVISORY SNOW MAY ACCUMULATE FRIDAY NIGHT AND EARLY SATURDAY. THERE IS A LOW PROBABILITY OF DAMAGING WESTERLY WIND GUSTS EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ022-024-301430- BARNSTABLE MA-NANTUCKET MA- 929 AM EST TUE DEC 29 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COASTAL STORM WILL AFFECT SOUTHERN NEW ENGLAND THURSDAY NIGHT THROUGH SATURDAY. THIS STORM WILL BRING A POTENTIAL FOR SIGNIFICANT PRECIPITATION. URBAN AND POOR DRAINAGE STREET FLOODING WILL BE POSSIBLE. IT WILL ALSO HAVE THE POTENTIAL OF CAUSING COASTAL FLOODING. A SMALL ACCUMULATION OF SNOW IS POSSIBLE FRIDAY NIGHT AND EARLY SATURDAY. THERE IS A LOW PROBABILITY OF DAMAGING WESTERLY WIND GUSTS EARLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 4:04 AM EST | Wind Advisory | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 21 hr |
Nearby
Wind Chill Advisories in Massachusetts, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.